Endocrinol Metab > Volume 22(3); 2007 > Article
Journal of Korean Endocrine Society 2007;22(3):215-219.
DOI: https://doi.org/10.3803/jkes.2007.22.3.215    Published online June 1, 2007.
A Case of Antineutrophil Cytoplasmic Antibody (ANCA) Positive, Propylthiouracil-Induced Diffuse Alveolar Hemorrhage in Graves' Disease.
Der Sheng Sun, Dong Kyu Kim, Hyo Jin Lee, Hee Yun Lee, Dae Jun Kim, Eun Sook Kim, Jae Hyoung Cho, Seung Hyun Ko, Wan Ook Kim, Chi Hong Kim, Ki Ho Song, Yu Bae Ahn
Department of Internal Medicine, The Catholic University College of Medicine, Korea.
Abstract
Graves' disease is one of the common autoimmune diseases, and it has been controlled by such antithyroid drugs as propylthiouracil (PTU) or methimazole. There are a number of side effects, including agranulocytosis, skin rash, hepatotoxicity, fever, arthralgia and a lupus-like syndrome during treatment. PTU has been recently observed to be associated with the development of antineutrophil cytoplasmic antibody (ANCA) positive vasculitis, and this can cause diffuse alveolar hemorrhage. A 32-year-old woman with Graves' disease had been treated with PTU for 4 years, and she had experienced intermittent hemoptysis for 2 weeks before she visited the hospital. Both myeloperoxidase and proteinase 3 ANCA were positive without other organ systems being involved. She was diagnosed with PTU-induced vasculitis. Cessation of PTU and administration of corticosteroids improved the clinical manifestations.
Key Words: Antineutrophil cytoplasmic antibody (ANCA), Diffuse alveolar hemorrhage (DAH), Propylthiouracil (PTU)


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society.

Developed in M2PI

Close layer
prev next